MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38486
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.(b)(4).Exemption number: e2016031.(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations, "upon deploying the stent and withdrawing the delivery system from the sheath, resistance was met and the distal end of the stent delivery system appeared to break off.".
 
Additional Manufacturer Narrative
Pma/510(k)#: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #: p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-7-40-ptx device of lot number c1590702 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 15 august 2019.On evaluation of the device it was observed that the distal end of the distal inner was broken.The distal tip was not returned with the device and there was no damage on the outer sheath.A 0.035¿ wire guide passed through the device with no issues.The stent was deployed in the lab with no issues.The broken end of the distal inner showed at the distal end of the outer sheath on removal of the wire guide (after deployment).The handle was disassembled during the lab and the distal inner was removed and was observed to be broken.The proximal inner was damaged and a note was made that this damage may have resulted from inadvertent forward pressure during the procedure.Document review: prior to distribution zisv6-35-125-7-40-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-7-40-ptx of lot number c1590702 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1590702.The instructions for use instructs the user of the following: ¿if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.¿ ¿do not torque the delivery system during introduction or deployment.¿ there is evidence to suggest the user did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: the provided images do not confirm zilver ptx delivery system fracture however the image quality is insufficient to exclude one.Although the pre-existing stent could obscure the peek tip on ct, it would be unlikely.Additionally, because the stent was straight, any fragment would likely embolize distally and be visible on ct or high-quality fluoroscopy.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.From the information provided it is known that the device was advanced via contralateral approach through a calcified patient anatomy and that the user felt resistance during advancement.A difficult patient anatomy combined with resistance may have caused and/or contributed to the tip of the device becoming stuck or caught in the patient¿s anatomy during advancement.It is also possible that the user inadvertently twisted the device damaging the distal inner while placing forward pressure on the device in an attempt to reach the target location.It is possible that twisting of the device resulted in damage to the distal inner and the distal tip becoming further encased in the patient¿s anatomy while the resistance as a result of the difficult patient anatomy caused and/or contributed to the damaged distal inner breaking.It is possible that the distal inner broke and the tip detached on removal of the device from the patient.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8829801
Report Number3001845648-2019-00370
Device Sequence Number16198492
Product Code NIU
UDI-Device Identifier10827002384863
UDI-Public(01)10827002384863(17)201123(10)C1590702
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2020
Device Model NumberG38486
Device Catalogue NumberZISV6-35-125-7-40-PTX
Device Lot NumberC1590702
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer02/28/2019
02/28/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date08/23/2019
09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1